Liver trouble w/imuran ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tiredofit
New Member


Date Joined Aug 2007
Total Posts : 7
   Posted 2/24/2008 9:04 AM (GMT -6)   
I've had UC for 16 yrs. and been on 100mg of imuran for about 5 yrs. and from what i've read imuran has cancer causing tumors as one of the side affects. (Question) anyone having trouble with there liver do to imuran. I've been having pain in my abdomen and went to the doc. and he did an ultrasound and found a sist which lead to getting a catscan which I'm waiting for the results. I have my blood work checked for my liver every three month and it's ok

quincy
Elite Member


Date Joined May 2003
Total Posts : 30411
   Posted 2/24/2008 2:14 PM (GMT -6)   
Hi...where in the abdomen is the cyst..in your liver?

It's good the doc is checking your liver enzymes...is he also checking for cancer markers?

Oral systemic meds all go through the liver...we all risk serious side effects when taking meds, some happen quickly..some happen many years down the road.

Do you have all the readings of your blood tests?

quincy
*Heather*Status: mini flare Dec 28... tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....bromelain 1 - 2x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


tiredofit
New Member


Date Joined Aug 2007
Total Posts : 7
   Posted 2/24/2008 5:45 PM (GMT -6)   
thanks quincy for the reply, No I don't ask about the blood work reading I figured if there's a problem they would let me know. But now i'll be asking

ks1905
Veteran Member


Date Joined Sep 2005
Total Posts : 5046
   Posted 2/25/2008 10:01 PM (GMT -6)   
I once in a while have problems with my liver from the 6-mp.... I discontinue using it for 3 or 4 days (my GI calls it a vacation) and then I go back on it again and all's well.

I think that the tumor risk is greater in the patients who use imuran/6-mp for organ replacement since they use the drug in higher doses. This is something that you should discuss with your GI since he or she should be an expert on this stuff.

--Keith
DX'd with Pan-Colitis June 2005
Current Status: Flaring since May 2007
 
Current Meds:  50 mgs 6-mp, Colocort, Oral Cyclosporine (250 mgs), Hyoscyamine .375 mgs
Supplements:  Forvia multi-vitamin
 


Rousel
New Member


Date Joined Mar 2008
Total Posts : 11
   Posted 3/9/2008 11:29 AM (GMT -6)   
I've been using Imuran  150mg daily for the last five years.  Every 3 month I do blood work to keep a watch on my liver.  My ALT value (liver inflamation) has alway been between 12 and 18, at the lower end for the last year.  Thursdays test came back at 45 up from 12 in Nov 2007,  I'm a little panicked until I can talk to my G.I.  Acceptable levels is below 36.  I'm hoping this is just a lab error.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 26, 2018 1:04 PM (GMT -6)
There are a total of 2,955,966 posts in 324,279 threads.
View Active Threads


Who's Online
This forum has 162259 registered members. Please welcome our newest member, razorerkan.
406 Guest(s), 12 Registered Member(s) are currently online.  Details
81GyGuy, Serenity Now, Gear, Hoagie, 1000Daisies, WalkingbyFaith, Missyouall, OriolCarol, cppoly, Labradorite, Tall Allen, straydog